MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS MEXICO BIOFLO DURAMAX; HEMODIALYSIS CATHETER

MERIT MEDICAL SYSTEMS MEXICO BIOFLO DURAMAX; HEMODIALYSIS CATHETER
Catalog Number H965103028041/A
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
The account alleges that the peel away wing snapped off while trying to peel the catheter away.The peel away was removed with hemostats.No patient injury.
 
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A dhr review was performed and yielded no exception documents that would cause or contribute to the reported failure.A search of the complaint database was performed and only one similar complaint was identified.
 
Additional Manufacturer Narrative
H6: updated.H11: product evaluation.No physical units were returned for evaluation in relation to this complaint.However, the customer submitted photographic evidence that confirms that the two affected units show signs of clinical use and failed split, characterized by an irregular, wavy deformation at the onset of splitting.Based on this evidence, the complaint is confirmed.Due to the absence of physical samples, it was not possible to verify whether the defective units lacked the required scoring line (indicative of a segregation error) or whether the scoring was present but improperly executed (potentially due to incorrect scoring machine settings).The root cause remains inconclusive at this time.A dhr review was performed and yielded no exception documents that would cause or contribute to the reported failure.A search of the complaint database was performed and one similar complaint was identified.

Brand Name
BIOFLO DURAMAX
Common Device Name
HEMODIALYSIS CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS MEXICO
8830 siempre viva rd #100
san diego CA 92154
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
MDR Report Key22286385
Report Number1721504-2025-00091
Device Sequence Number8930111
Product Code MSD
UDI-Device Identifier00884450786253
UDI-Public00884450786253
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K131260
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH965103028041/A
Device Lot NumberI3178899
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2025
Supplement Date Received by Manufacturer07/16/2025
Not provided
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date07/22/2025
03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown